Alert archive / Tennessee / Wind Advisories in 2023

Wind Advisory 4, NWS Nashville, TN

February 8, 202338 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 8, 2023, 2:34 AM CST for 38 counties in Tennessee. It took effect at Feb 9, 2023, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2023, 2:34 AM CST (08:34 UTC)
In effect from
Feb 9, 2023, 12:00 AM CST
Expired
Feb 9, 2023, 12:00 PM CST
In force
12 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WWUS74 KOHX 080834
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
234 AM CST Wed Feb 8 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-081645-
/O.NEW.KOHX.WI.Y.0004.230209T0600Z-230209T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
234 AM CST Wed Feb 8 2023

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Whitehead
4 follow-up statements
356 
WWUS74 KOHX 081616
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1016 AM CST Wed Feb 8 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-090000-
/O.CON.KOHX.WI.Y.0004.230209T0600Z-230209T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
1016 AM CST Wed Feb 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

05
897 
WWUS74 KOHX 082338
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
538 PM CST Wed Feb 8 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-091000-
/O.CON.KOHX.WI.Y.0004.230209T0600Z-230209T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
538 PM CST Wed Feb 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

21
881 
WWUS74 KOHX 090938
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
338 AM CST Thu Feb 9 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-091800-
/O.CON.KOHX.WI.Y.0004.000000T0000Z-230209T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
338 AM CST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
740 
WWUS74 KOHX 091743
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1143 AM CST Thu Feb 9 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-091845-
/O.EXP.KOHX.WI.Y.0004.000000T0000Z-230209T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
1143 AM CST Thu Feb 9 2023

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

Winds have fallen below advisory criteria and will continue to
diminish throughout the afternoon. Therefore, the Wind Advisory
will be allowed to expire.

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 7, 10:32 PM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Feb 7, 10:32 PM CST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1032 PM CST Tue Feb 7 2023

...New AVIATION...

.SHORT TERM...
(This afternoon through Wednesday Night)
Issued at 208 PM CST Tue Feb 7 2023

Our main forecast concerns include gusty winds and potentially a
few severe thunderstorms for Wednesday night. Areas along and
west of I-65 are under a marginal risk for severe storms (level 1
out of 5) and we expect area-wide wind gusts of 40-50mph Wednesday
night, which could cause some localized damage even without any
storms. We have no headline at this time, but a wind advisory will
likely be issued by Wednesday morning.

Over the next 36 hours, a strong low pressure system will roll out
of the southwest states to the Mid Ms Valley. Warm advection ahead
of this system will keep our temps unusually warm, but not record
setting. Moisture will also increase, and we could start seeing
some showers late tonight. Rain chances will gradually increase
through Wednesday, then showers and isolated storms will be likely
Wednesday night. A gradually weakening, broken band of showers
and storms will come in from the west late in the evening. It will
be a common low-cape high-shear scenario. Damaging wind gusts
will be the main concern, but gradient winds will be strong and
gusty as well, so some downed limbs and local power outages may
occur as the showers and storms approach.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 208 PM CST Tue Feb 7 2023

Showers will move out Thursday morning, followed by dry and still
milder than normal conditions Thursday afternoon and Thursday
night.

Another low pressure system will slide across the area Friday and
Saturday. It will not have much precipitation with it, but it
will bring a brief shot of colder air and perhaps a few rain and
snow showers.

After the brief shot of cold air drops our temps to normal levels
for the first half of the weekend, milder air will return quickly
as we go into next week. Along with the return of mild air,
unsettled wx will return with the next low pressure system
bringing showers and perhaps some thunder by Tuesday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1027 PM CST Tue Feb 7 2023

VFR conditions early in the TAF period will give way to MVFR cigs
and VCSH early Wednesday morning, which look to continue through
the afternoon but an improvement back to VFR Wednesday evening.
Isolated showers are possible at airports much of tomorrow, but
bulk of the more substantial rain will be after the current TAF
period. Light and variable winds tonight will veer to
southeasterly by late Wednesday morning, with a significant
increase in wind speeds Wednesday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      50  67  57  65 /  30  60 100  60
Clarksville    49  65  53  62 /  30  70 100  40
Crossville     46  59  52  61 /  10  20  70  80
Columbia       49  66  54  63 /  20  50 100  50
Cookeville     49  62  57  63 /  10  30  70  70
Jamestown      46  59  52  62 /  10  20  60  70
Lawrenceburg   50  66  56  63 /  20  50 100  60
Murfreesboro   48  66  56  65 /  30  50  80  60
Waverly        49  64  51  60 /  20  60 100  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Shamburger
Hazardous weather outlook, Feb 7, 3:53 AM CST, 22 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
353 AM CST Tue Feb 7 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-081000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
353 AM CST Tue Feb 7 2023

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Some strong thunderstorms could be possible after midnight
Wednesday night for locations around and west of I-65 Corridor.
Main threat will be gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local and state guidelines.

JB Wright

Nearby

Wind Advisories in Tennessee, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.